Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 1, 2025, 3:12 AM MDT for Elbert County, Lincoln County, Colorado. It took effect at Apr 1, 2025, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 3:12 AM MDT (09:12 UTC)
- In effect from
- Apr 1, 2025, 12:00 PM MDT
- Expired
- Apr 1, 2025, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS85 KBOU 010912 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 312 AM MDT Tue Apr 1 2025 COZ247-012100- /O.NEW.KBOU.FW.W.0009.250401T1800Z-250402T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 312 AM MDT Tue Apr 1 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES...FIRE WEATHER ZONE 247... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. * AFFECTED AREA...Southern Lincoln and Southeast Elbert Counties, Fire Weather Zone 247. * TIMING...From noon today to 7 PM MDT this evening. * WINDS...West 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
2 follow-up statements
527 WWUS85 KBOU 012053 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 253 PM MDT Tue Apr 1 2025 COZ247-020100- /O.CON.KBOU.FW.W.0009.000000T0000Z-250402T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 253 PM MDT Tue Apr 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES...FIRE WEATHER ZONE 247... * AFFECTED AREA...Fire Weather Zone 247. * TIMING...Until 7 PM MDT this evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
490 WWUS85 KBOU 020124 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 724 PM MDT Tue Apr 1 2025 COZ247-020230- /O.EXP.KBOU.FW.W.0009.000000T0000Z-250402T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 724 PM MDT Tue Apr 1 2025 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN LINCOLN COUNTY...FIRE WEATHER ZONE 247...HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:03 AM MDT, 3 hours 9 minutes earlier. Its key messages:
- Widespread alpine snow developing tonight and continuing through Tuesday night.
- Showers and windy conditions across lower elevations Tuesday.
- Another chance of snow Wednesday night through Thursday night with some rain mixing in on the plains. There is a low chance that this system produces accumulating snow with travel impacts on the plains.
- More significant precipitation still possible around Saturday, but chances of heavy precipitation or significant snow are decreasing.
Area forecast discussion, Apr 1, 12:03 AM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1203 AM MDT Tue Apr 1 2025 .KEY MESSAGES... - Widespread alpine snow developing tonight and continuing through Tuesday night. - Showers and windy conditions across lower elevations Tuesday. - Another chance of snow Wednesday night through Thursday night with some rain mixing in on the plains. There is a low chance that this system produces accumulating snow with travel impacts on the plains. - More significant precipitation still possible around Saturday, but chances of heavy precipitation or significant snow are decreasing. && .UPDATE... Issued at 807 PM MDT Mon Mar 31 2025 WSW flow will continue overnight. Cross-sections show an increase in moisture, in the nrn mtns after midnight, with WSW flow favoring the Park Range and wrn areas of zn 33 for heavier snow. Otherwise there will be periods of lighter snow in other mtn areas. Across the plains, there have been some strong storms north of the CO-NE border. These have been moving eastward and have shown no sign of developing further southward. Thus will only mention low pops over the far nern plains thru midnight. && .SHORT TERM /Through Tuesday/... Issued at 240 PM MDT Mon Mar 31 2025 Water vapor satellite imagery showing a closed low off the Oregon and northern California coast with strong westerly flow aloft across the intermountain west. This will spread moist eastward across the Rockies tonight and Tuesday. For Colorado, moisture increases tonight in the west-southwest flow aloft bringing widespread mountain snow. Steep lapse rates of 7-9(C/km) up to 400mb and the left exit region of the jet will slide across the region. Snowfall amounts of 8 to 14 inches are expected, with locally heavier amounts possible if we end up with banded snowfall. One thing working against heavier snowfall is the west- southwest flow aloft through Tuesday morning. Upper level pattern gets messy Tuesday with broad troughiness across the Great Basin and Rockies. Models show a new closed low forming over Montana and northern Wyoming Tuesday with troughiness extending south through eastern Colorado. At the surface, cold front tracks southward late Tuesday morning and afternoon. For the urban corridor and eastern plains, models vary greatly on the cold front. The ECMWF shows a well defined northerly push for late morning and afternoon with rain showers, possibly mixing/changing to snow late in the day. At the other end of the spectrum, the HRRR model washes out the cold front with gusty westerly downslope winds prevailing through the day leading to dry conditions. Leaning heavily towards the ECMWF. The HRRR has a history of over mixing this type of westerly flow, Also, the GFS is somewhat similar to the ECMWF, so wouldn't be surprised to see numerous showers over the Denver area and parts of the plains. As far as high winds and high fire danger goes, expect the worst conditions to be over southeast Colorado. Southern Lincoln County approaches red flag criteria, but widespread red flag conditions are expected to fall short of being met as the cold front brings higher humidities mid to late afternoon. && .LONG TERM /Tuesday night through Monday/... Issued at 340 PM MDT Mon Mar 31 2025 A shortwave trough will be moving out of our forecast area on Wednesday which will lead to brief subsident flow. This will put an end to the showers for the most part across the plains and foothills. Some light snow showers will continue in the mountains with minimal amounts. Temperatures will be cooler than normal as cold air aloft stays overhead. Models have gotten more interesting for Thursday with respect to the strength of a shortwave trough. Some models, especially the GFS, have this shortwave much stronger than previous runs and it is possible that up to 40 knots of easterly winds develop at 700 mb. The GFS ensemble members with the strong easterly winds, along with warm air advection, have significant snow on the plains with a third of the members producing over 8" of snow for Denver. So it now appears Thursday will need to be watched closely because there exists a small chance for a relatively significant snowfall. PoPs, QPF, and snow amounts were increased on Thursday for much of our forecast area. The most likely scenario is a trace to 3 inches across the Denver metro and plains while 2-6" is possible over the Palmer Divide. There will be a brief break in the precipitation during the day on Friday as the shortwave that produces snow over our area on Thursday moves out of the area. There will be some moderation in temperatures with highs near 50 in Denver but that is still well below normal. Models are coming into better agreement for the Friday night through Saturday night system. A ridge off the southeast US coast will stall a large shortwave trough over Arizona on Friday. Models then have this shortwave trough weakening as it moves eastward and this is the reason the chance for a significant storm continues to decrease. Having said that, Friday and into Saturday, a cold front will move across the northeast plains of Colorado with moderate northeast, upslope winds behind it. This, along with healthy moisture in the area, will combine to create high coverage of snow across our forecast area. The foothills and Palmer Divide will see the highest snowfall totals in this event due to upslope flow. Snow amounts in the 6-12" range could occur in those areas through Saturday night. The I-25 corridor will see lighter amounts but travel could be impacted especially Saturday morning. Very little snow may fall over the far northeast plains as temperatures will be warmer with much less overall precipitation falling there. High PoPs in the 70-80 percent range are in the forecast for most of the forecast area Friday night and Saturday morning. There will be a warming and drying trend Sunday through the middle of next week. && .AVIATION /06Z TAFS through 06Z Wednesday/... Issued at 1158 PM MDT Mon Mar 31 2025 There is a threat (30% chance) of needing west all operations at KDEN between about 17z and 20z Tuesday. Instrument approaches to KDEN may be needed after 21z due to showers. Outflow from showers well northeast of Denver has pushed northeast winds into Denver. We expect south/west drainage winds to resume 08z-09z. Winds will increase from the southwest 14z-15z, and become more westerly with gusts up to 30 knots by 17z-18z. The winds will become more northwesterly as an upper level trough passes around 21z. An area of light rain showers is expected to pass over the Denver area after 21z. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Wednesday for COZ031-033- 034. && UPDATE...RPK SHORT TERM...Meier LONG TERM...Danielson AVIATION...Gimmestad
Hazardous weather outlook, Mar 31, 10:59 AM MDT, 16 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Mon Mar 31 2025 COZ030>051-011700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Mon Mar 31 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Snow slowly increases over the mountains this afternoon and becomes widespread tonight, leading to hazardous winter driving conditions through the mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow will continue over the mountains Tuesday, diminishing Tuesday night. Storm totals of 4 to 12 inches are expected in the high mountains, with 3 to 6 inches in North and Middle Parks. The east slopes and plains will become windy, with gusts of 40 to 50 mph Tuesday afternoon. Light showers are likely, mainly rain at lower elevations with little or no travel impacts. On Wednesday, showers will be mainly over the high mountains. There will be a better chance of showers Thursday and Friday, with a mix or rain and snow at lower elevations. Snow is likely Saturday. There is a chance of travel impacts, mainly over the mountains and along and south of Interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:16 PM MDT | Special Weather Statement | BOU | Arapahoe | 29 min |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.